MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ASCENT REMODEL BALLOON 4X7; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MEDOS INTERNATIONAL SARL ASCENT REMODEL BALLOON 4X7; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BRS000407-00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2011
Type of Reportable Event Malfunction
Event or Problem Description
This complaint is from a literature source.The citation is as follows: kirmani jf, paolucci u.Ascent¿: a novel balloon microcatheter device used as the primary coiling microcatheter of a basilar tip aneurysm.J neuroimaging.2012 apr;22(2):191-3.Doi: 10.1111/j.1552-6569.2011.00619.X.Epub 2011 jun 24.Pmid: 21707825.Objective and methods: this article describes a previously unreported novel device where a balloon catheter was used as the primary coiling microcatheter, thereby eliminating the need for additional catheters.Lot, model and catalog number are not available, but the suspected cerenovus device possibly associated with reported adverse events: 4mm × 7mm ascent balloon system.Concomitant cerenovus devices that were also used in this study: ni.Concomitant non-cerenovus devices that were also used in this study: ni.Adverse event(s) and provided interventions: a 52-year-old male presented for elective endovascular repair of an asymptomatic 8.5 × 7.1 mm anteriorly pointing basilar tip aneurysm with neck measuring 3 mm.Prior diagnostic cerebral catheter angiography suggested balloon and/or stent assistance may be required for satisfactory coil embolization.Under roadmap guidance, an ascent 4mm × 7mm balloon system was advanced over a microguidewire through the guiding catheter, traversing the distal vertebral and basilar arteries to approximate the aneurysm ostium.The microguidewire was introduced across the aneurysm ostium into its lumen followed by advancement of the occlusion balloon microcatheter until approximately one-third of the tip was satisfactorily positioned through the aneurysm ostium, initially without balloon inflation.The microguidewire was pulled back and removed followed by intracranial projections in the previously determined working anteroposterior (ap) and lateral views at high magnification.Under direct fluoroscopic visualization, an 8 mm × 29 cm microcoil was then advanced through the occlusion balloon microcatheter, expressed in the aneurysm lumen and, once satisfactorily positioned, intracranial projections in the ap and lateral views at high magnification were obtained.The microcoil was then deployed and the delivery system was pulled back and removed.Subsequently, using similarly appropriate technique under direct fluoroscopic visualization, a 7 mm × 13.9 cm microcoil and an 8 mm × 12 cm microcoil were advanced through the occlusion balloon microcatheter, positioned, and deployed.The balloon was then inflated to provide better microcatheter stability and prevention of coil herniation.Attempts at introducing 2.5 mm × 6 cm finishing microcoil were unsuccessful as the microcatheter was displaced into the left posterior cerebral artery (pca) despite balloon inflation.The balloon system was then deflated and removed.Final postembolization angiography revealed minimal residual aneurysm filling.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This complaint is from a literature source.The citation is as follows: kirmani jf, paolucci u.Ascent¿: a novel balloon microcatheter device used as the primary coiling microcatheter of a basilar tip aneurysm.J neuroimaging.2012 apr;22(2):191-3.Doi: 10.1111/j.1552-6569.2011.00619.X.Epub 2011 jun 24.Pmid: 21707825.Due to the nature of the complaint, the device (s) were not returned for analysis nor was the sterile lot numbers provided in order to conduct a lot history review.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ASCENT REMODEL BALLOON 4X7
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (MIRAMAR)
3260 executive way
miramar FL 33025
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13586906
Report Number3008114965-2022-00142
Device Sequence Number11854461
Product Code MJN
UDI-Device Identifier00878528001928
UDI-Public00878528001928
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBRS000407-00
Device Catalogue NumberBRS00040700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown